{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,3,5]],"date-time":"2026-03-05T04:29:38Z","timestamp":1772684978131,"version":"3.50.1"},"reference-count":18,"publisher":"Wiley","issue":"6","license":[{"start":{"date-parts":[[2019,3,28]],"date-time":"2019-03-28T00:00:00Z","timestamp":1553731200000},"content-version":"vor","delay-in-days":0,"URL":"http:\/\/onlinelibrary.wiley.com\/termsAndConditions#vor"}],"content-domain":{"domain":["onlinelibrary.wiley.com"],"crossmark-restriction":true},"short-container-title":["J of Cosmetic Dermatology"],"published-print":{"date-parts":[[2019,12]]},"abstract":"<jats:title>Summary<\/jats:title><jats:sec><jats:title>Introduction<\/jats:title><jats:p>Latanoprost is a prostaglandin F2\u03b1 analogue, which has been used as a first\u2010line drug for open\u2010angle glaucoma. Common side effects of latanoprost include hyperpigmentation. While it usually occurs on irides or periocular skin, diffuse facial hyperpigmentation is rarely reported.<\/jats:p><\/jats:sec><jats:sec><jats:title>Case presentation<\/jats:title><jats:p>A 71\u2010year\u2010old woman was presented with diffuse gray\u2010brown colored maculopatches on her face. The symptom appeared 1\u00a0week after she started to use latanoprost eye drops for glaucoma. Biopsy specimen revealed vacuolar degeneration of dermo\u2010epidermal junction and pigment incontinence in dermis.<\/jats:p><\/jats:sec><jats:sec><jats:title>Objective<\/jats:title><jats:p>The aim of this paper is to introduce a rare adverse effect of latanoprost and effective way of treatment.<\/jats:p><\/jats:sec><jats:sec><jats:title>Methods<\/jats:title><jats:p>We stopped her from using latanoprost. She was also treated with 532\u2010nm potassium titanyl phosphate laser and low\u2010fluence 1064\u2010nm Q\u2010switched Nd:YAG laser, while using topical agents.<\/jats:p><\/jats:sec><jats:sec><jats:title>Result<\/jats:title><jats:p>After 10\u00a0weeks, we observed hyperpigmentation of her face was effectively and safely treated. The patient was satisfied with the result.<\/jats:p><\/jats:sec><jats:sec><jats:title>Conclusion<\/jats:title><jats:p>Diffuse facial pigmentation could be one of the latanoprost\u2010induced adverse effects and the laser treatments with topical agents we used can make it improve faster.<\/jats:p><\/jats:sec>","DOI":"10.1111\/jocd.12920","type":"journal-article","created":{"date-parts":[[2019,3,29]],"date-time":"2019-03-29T04:15:23Z","timestamp":1553832923000},"page":"1717-1720","update-policy":"https:\/\/doi.org\/10.1002\/crossmark_policy","source":"Crossref","is-referenced-by-count":2,"title":["A case of latanoprost\u2010induced diffuse facial skin hyperpigmentation"],"prefix":"10.1111","volume":"18","author":[{"ORCID":"https:\/\/orcid.org\/0000-0002-1029-3287","authenticated-orcid":false,"given":"Ho Young","family":"Kim","sequence":"first","affiliation":[{"name":"Department of Dermatology Sanggye Paik Hospital, Inje University Seoul Korea"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-7460-5657","authenticated-orcid":false,"given":"Soo Kyung","family":"Lee","sequence":"additional","affiliation":[{"name":"Department of Dermatology Sanggye Paik Hospital, Inje University Seoul Korea"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-3872-0527","authenticated-orcid":false,"given":"Jae Ho","family":"Lee","sequence":"additional","affiliation":[{"name":"Department of Dermatology Sanggye Paik Hospital, Inje University Seoul Korea"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-1046-0487","authenticated-orcid":false,"given":"Joong Heon","family":"Suh","sequence":"additional","affiliation":[{"name":"Department of Dermatology Sanggye Paik Hospital, Inje University Seoul Korea"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-0660-8098","authenticated-orcid":false,"given":"Myoung Shin","family":"Kim","sequence":"additional","affiliation":[{"name":"Department of Dermatology Sanggye Paik Hospital, Inje University Seoul Korea"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0003-1626-5583","authenticated-orcid":false,"given":"Un Ha","family":"Lee","sequence":"additional","affiliation":[{"name":"Department of Dermatology Sanggye Paik Hospital, Inje University Seoul Korea"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"311","published-online":{"date-parts":[[2019,3,28]]},"reference":[{"key":"e_1_2_4_2_1","doi-asserted-by":"publisher","DOI":"10.1007\/s10384-004-0110-y"},{"key":"e_1_2_4_3_1","doi-asserted-by":"publisher","DOI":"10.1007\/s10384-012-0199-3"},{"key":"e_1_2_4_4_1","doi-asserted-by":"publisher","DOI":"10.1016\/S0002-9394(03)00098-9"},{"key":"e_1_2_4_5_1","doi-asserted-by":"publisher","DOI":"10.3109\/15569520903232534"},{"key":"e_1_2_4_6_1","first-page":"614","article-title":"Latanoprost and periocular skin color changes","volume":"119","author":"Wand M","year":"2001","journal-title":"Arch Ophthalmol"},{"key":"e_1_2_4_7_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.ophtha.2006.05.041"},{"key":"e_1_2_4_8_1","doi-asserted-by":"publisher","DOI":"10.1001\/archopht.123.11.1541"},{"key":"e_1_2_4_9_1","doi-asserted-by":"publisher","DOI":"10.1016\/S0039-6257(97)80018-5"},{"key":"e_1_2_4_10_1","doi-asserted-by":"publisher","DOI":"10.1006\/exer.1999.0819"},{"key":"e_1_2_4_11_1","doi-asserted-by":"publisher","DOI":"10.1248\/yakushi.131.731"},{"key":"e_1_2_4_12_1","doi-asserted-by":"publisher","DOI":"10.2165\/00128071-200102040-00006"},{"key":"e_1_2_4_13_1","first-page":"159","article-title":"Minocycline\u2010induced hyperpigmentation: comparison of 3 Q\u2010switched lasers to reverse its effects","volume":"6","author":"Nisar MS","year":"2013","journal-title":"Clin Cosmet Investig Dermatol"},{"key":"e_1_2_4_14_1","doi-asserted-by":"publisher","DOI":"10.1097\/DSS.0000000000000455"},{"key":"e_1_2_4_15_1","doi-asserted-by":"publisher","DOI":"10.1080\/14764172.2017.1418514"},{"key":"e_1_2_4_16_1","doi-asserted-by":"publisher","DOI":"10.1046\/j.1365-2133.2000.03648.x"},{"key":"e_1_2_4_17_1","doi-asserted-by":"publisher","DOI":"10.1002\/lsm.22582"},{"key":"e_1_2_4_18_1","doi-asserted-by":"publisher","DOI":"10.1080\/14764172.2016.1262960"},{"key":"e_1_2_4_19_1","doi-asserted-by":"publisher","DOI":"10.1111\/j.1365-2230.2008.03061.x"}],"container-title":["Journal of Cosmetic Dermatology"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/pdf\/10.1111\/jocd.12920","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/full-xml\/10.1111\/jocd.12920","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/pdf\/10.1111\/jocd.12920","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2023,9,8]],"date-time":"2023-09-08T09:18:42Z","timestamp":1694164722000},"score":1,"resource":{"primary":{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/10.1111\/jocd.12920"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2019,3,28]]},"references-count":18,"journal-issue":{"issue":"6","published-print":{"date-parts":[[2019,12]]}},"alternative-id":["10.1111\/jocd.12920"],"URL":"https:\/\/doi.org\/10.1111\/jocd.12920","archive":["Portico"],"relation":{},"ISSN":["1473-2130","1473-2165"],"issn-type":[{"value":"1473-2130","type":"print"},{"value":"1473-2165","type":"electronic"}],"subject":[],"published":{"date-parts":[[2019,3,28]]},"assertion":[{"value":"2018-06-07","order":0,"name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2019-02-25","order":1,"name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}},{"value":"2019-03-28","order":2,"name":"published","label":"Published","group":{"name":"publication_history","label":"Publication History"}}]}}